Im leaking!!!!:O

Hi everyone,

Ive just woken up to a bit of a shock and wondered if anyone else had this problem...

I lost around 9 stone in the last 2 years thanks to this darn disease.. and the one thing that went first was the boobs. I went from a 40F to a 30D. However, i started steroids 5 weeks ago, and my boobs started to grow. Very exciting. However... ive started LACTATING.

Its actually so bad, im going out to get breast pads to soak it all up!!

Has anyone else had this trouble?

Thanks everyone!

8 Replies

oldestnewest
  • God love you. I have heard this happen as steroids help to turn on hormones that are normally not at high level. Seek medical advice I would say.

  • Just wondering if you are on pain meds? because my endocrinologist told me that high doses of pain meds is associated with high prolactin levels which causes lactation. I have had high prolactin levels for a while now and that's what he says its from. I've never heard of steroids causing lactation, especially if you haven't been on very high doses for years. No matter what the cause of it though, its concerning to you and not normal... so I would definitely bring this up with your doctor. I'm sorry that its just becoming one thing after another for you :(

  • hello!! yes im on 100ml oramorph and 50mg morphine slow release, + 600mg pentagablin and paracetamol and ibuprofen. Its still not taking all of the pain away though.. which is the nature of the disease i suppose. Its nothing compared to some of the other side effects im suffering from.. but it was a little bit of a shock this morning!!!:)

  • Yea it's not very pleasant... I've had that occur because of my high prolactin level, and I completely understand about it being kind of a shock and upsetting. For me, I had already know about my high prolactin and it upset me because I thought of it as just being the lactating hormone during pregnancy and post-partum. I was like thinking "what the heck is going on?? I'm not pregnant, I'm not breastfeeding.. I can't even get pregnant, so what the heck?" and then when I noticed I actually had some leakage, it was even more distressful. It will get better though, I promise.. usually it won't last too long, but may occur again. I haven't had it quite as bad as you describe though, so maybe you should talk to your dr. about it. Maybe steroids can do that as well, I'm not real sure. Just try not to feel like you are weird or going crazy because this has happened to many others as well. I guess it isn't necessarily a life-threatening symptom, but at your young age, I very much doubt that you enjoy walking around lactating when you don't have a nursing baby. It made me feel like I was dirty or something, but there was nothing I could do to stop it from happening, so I had to just try my best to accept it. But eventually it did get better.

    And about your pain... I feel awful hearing about it because you are too young to have to suffer like this :( It just isn't fair, is it? I also take many different pills like paracetamol, ibuprofen, robax (an OTC muscle relaxant), along with my high-dose regularly-scheduled hydromorphone every 4 hours plus I have to take the full 6mg of breakthrough basically all the time, and am on an anti-depressant at night to help with the pain and sleep, and also a prescription antihistamineéanti-anxiety med called hydroxyzine.. and yet it almost seems pointless in the end because I still feel the pain, especially when really bad attacks of swelling occurs because it puts so much pressure on all of the underlying tissues, blood vessels, nerves, and organs.

    I hear that a lot of Behcets sufferers (or maybe I should use the word survivors, because that's pretty much what we all are) also have much trouble controlling their pain level. I don't know if its a Behcets thing or what, but it seems like the pain it causes is very unique and complicated because its the blood vessels that are involved.

    But when it comes down to it, pain is pain. and no matter what the cause, its not fun and its not easy to live with. I often feel hopeless with the pain because it seems like no matter how many different immunosupressants, biologics, and even steroids I take, the pain just doesn't seem to get any better. I think eventually you kind of learn to live with it (even though you never really can..) and accept it.. rather than fight it, and ultimately--we really have no choice. But its important to try getting help to manage it, even if it cant disappear completely. It really does just SUCK big time! Nothing about this disease is pleasant.

    -Jenna

  • Hi Jenna!

    Yeah.. I find the pain entirely different to anything I've ever felt before. I go to sleep at night and wonder if it's possible to die just from pain. It's sad to say that I've wondered many times if it would be best to not wake up. It's all about battling through!! Ive got some serious oral and genital ulcers come up at the moment, along with some bad joint pain and my eyes are almost gone. The pressure around my brain is causing daily nosebleeds that fill up sink fulls!! I've been trying to keep my diet up and fluid levels even so I don't become anemic or anything!:( only have to wait until Friday and I might have an official diagnosis. The sooner I can start a real treatment the better.

    Pretty sure if I didn't get a diagnosis and have to stay like this for another year... Well let's just say I wouldn't want to be here in a year without some treatment. I feel 70 not 17.

    If anything, the lactating is keeping me busy!! Keep having to change pads an tops! Going on holiday on Saturday.. So I'm just focussing on that.

    God has a plan for me... EXODUS 14:14- the lord himself will fight for you. Just stay calm. :)

    Love always x

    Siobhan x

    Ps- still wish I could take your pain and have it myself x :):)

  • I have been lactating for more than 5 years now. My son is 6-1/2, and I had to stop nursing him at age 6 mos, so I could go back on meds. I started lactating again spontaneously about 6 mos later, and have never stopped. (My then toddler son was actually the one who noticed I was leaking milk in the shower. He said, "Mama Baba!" excitedly. It took a long time to get him to understand why he couldnt drink the milk anymore since I was heavy duty meds incl methotrexate at that point.) My doctor has checked prolactin levels many times (& MRI'd my pituitary several times as pituitary tumor can also cause), with all normal (*other than recently diagnosed adrenal insufficiency due to pituitary malfunction). My doctors finally justagreed this was yet another "normal abnormal" for me. I didn't know it happened to others with Behcets! Luckily, I don't leak so much I need pads. That would be difficult. In mainly leak in the tub or shower, when I'm warm, & can always express a fair amount of milk. Sorry you are going through this.

  • Whilst on steroids my prolactin hormones went through the roof, but I do not remember having any trouble lactating. My OH though, often gets a watery like substance coming out of his nipples that is definitely not milk based, sometimes watery discharge can escape from that area too.

  • I too have this situation!!! Also massive increase in size from a D cup to a G cup! Also very tender.

    I'm slowly coming off steroids and have gone from 35mg to 2.5mg however breaststroke still huge and milky....

    Im not on heavy pain meds but have started with LDN. With very positive results.

    Anna

You may also like...